Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The pattern of a broad upper trough in the south central U.S. continued. This combined with a persistent warm, moist, air mass over the region resulted in yet another afternoon and evening of showers and thunderstorms. Isolated storms became severe producing damaging downburst winds and marginally severe hail. Cloud-to-ground lightning was also an issue.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 10, 4:31 AM EST, 8 hours 24 minutes earlier.
Area forecast discussion, Jul 10, 4:31 AM EST, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 AM EDT TUE JUL 10 2007
.SHORT TERM /TODAY THROUGH THURSDAY/...
UPPER TROUGH TO BECOME THE DOMINATE FEATURE OVER OUR AREA THROUGH
THE PERIOD AS THE UPPER RIDGE FLATTENS AND GETS SUPPRESSED
SOUTHWARD AS A SERIES OF SHORTWAVES TRACK ACROSS THE SOUTHEAST
U.S. MODELS SIMILAR WITH NEXT IMPULSE MOVING EAST FROM THE
ARKANSAS/LOUISIANA AREA...ACROSS ALABAMA INTO GEORGIA THIS
AFTERNOON. THIS SHOULD SET THE STAGE FOR DECENT COVERAGE OF
SHOWERS AND THUNDERSTORMS ACROSS OUR AREA THIS AFTERNOON INTO
EARLY EVENING. CAN NOT RULE OUT A FEW SHOWERS AROUND THIS MORNING
AS A WEAK IMPULSE TRACKS ACROSS THE TENNESSEE VALLEY. YET ANOTHER
SHORTWAVE PROGGD TO SWEEP ACROSS THE TN VALLEY/NORTH GEORGIA
REGION WEDNESDAY. ASSOCIATED COLD FRONT PROGGD TO APPROACH THE
TN/GA BORDER BY LATE DAY. LIKELY TO GOOD CHANCE POPS LOOK IN ORDER
FOR MUCH OF THE COUNTY WARNING AREA. MODELS SIMILAR WITH BOUNDARY
PUSHING INTO CENTRAL GEORGIA BY EARLY THURSDAY WITH SOME DRYING
INDICATED ACROSS THE NORTH...AND PLAN TO LIMIT LOW POPS TO MAINLY
CENTRAL SECTIONS. TEMPERATURES LARGELY DEPENDENT ON CLOUD AND
PRECIP COVERAGE. WILL USE MAV/MET BLEND AS A GENERAL RULE.
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
REMNANTS OF BOUNDARY APPEAR TO MEANDER ACROSS CENTRAL GEORGIA
INTO THURSDAY NIGHT WITH SOME INDICATION OF A SLIGHT DRIFT BACK TO
THE NORTH FRIDAY...AS A WEAK IMPULSE SKIRTS ACROSS THE TN VLY.
MODELS HOLD ON TO SOME SEMBLANCE OF A BOUNDARY ACROSS CENTRAL
GEORGIA THROUGH THE WEEKEND AND WITH BROAD UPPER TROUGH CONTINUING
OVER THE AREA...WILL NEED TO KEEP SLIGHT/CHANCE POPS GOING FOR
MUCH OF THE COUNTY WARNING AREA THROUGH THE EXTENDED PERIOD.
MODEL TEMPS RUNNING AT OR SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD...PLAN TO STAY CLOSE.
&&
.AVIATION...
.AVIATION...
LOW CEILINGS IS THE BIG CONCERN AGAIN THIS MORNING. MOST PLACES ARE
EITHER OVC OR CLR. SHOULD SEE THE LOWER CLOUDS SCT OUT TO VFR
CONDITIONS BY 15Z BUT WILL START TO SEE AFTERNOON CONVECTION BEGIN
SHORTLY AFTER THAT. VSBY ARE UP AND DOWN THIS MORNING BUT THEY
SHOULD ALSO BE AT OR ABOVE VFR CONDITIONS BY 14-15Z. THERE ARE
ALREADY SOME ISOLATED SHOWERS BEGINNING TO POP UP ACROSS CENTRAL AL
THIS MORNING AND MOVING EAST. WILL SEE WINDS PICK UP THIS
AFTERNOON OUT OF THE W TO SW BUT STILL STAY IN THE 5-10 KT RANGE.
EXPECTING SCT TO NUMEROUS COVERAGE WITH AFTERNOON CONVECTION SO WILL
CONTINUE WITH TSRA AFTER 19Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 90 70 88 69 91 / 40 40 50 30 20
ATLANTA 88 73 85 69 90 / 50 30 50 30 10
BLAIRSVILLE 83 67 80 63 87 / 60 40 60 30 10
CARTERSVILLE 88 70 85 66 90 / 60 40 60 20 10
COLUMBUS 93 75 90 72 94 / 30 30 50 20 20
GAINESVILLE 88 70 84 69 90 / 50 50 60 30 10
MACON 94 73 91 72 93 / 30 40 40 30 20
ROME 89 71 86 68 92 / 60 40 60 20 10
PEACHTREE CITY 89 70 86 67 91 / 40 30 50 30 10
VIDALIA 93 74 92 74 93 / 30 30 30 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01/01
Hazardous weather outlook, Jul 10, 9:53 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 AM EDT TUE JUL 10 2007
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1053 AM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
A WEAK SHORT WAVE OVER NORTHWEST ALABAMA WILL MOVE EAST INTO GEORGIA
THIS AFTERNOON BRINGING SHOWERS AND THUNDERSTORMS TO THE STATE.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM DEVELOPMENT WILL BE
FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN. THE BEST PLACE FOR
STORM DEVELOPMENT WILL BE ACROSS NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND EVENING.
.DISCUSSION...
CURRENT SATELLITE LOOP SHOWS A WEAK SHORT WAVE OVER NORTHWEST
ALABAMA MOVING EAST THIS MORNING . THIS WAVE IS EXPECTED TO MOVE
INTO GEORGIA THIS AFTERNOON AND SET THE STAGE FOR SCATTERED COVERAGE
OF AFTERNOON AND EVENING THUNDERSTORMS. INSTABILITY WILL BE
MARGINAL...AS CAPES WILL RANGE FROM 1000 TO 2000 AND LIFTED
INDICIES WILL BE -1 TO -3 WITH THIS WAVE AS IT MOVES ACROSS THE
SOUTHERN STATES...BUT WITH DAYTIME HEATING AND ABUNDANT MOISTURE
SCATTERED THUNDERSTORMS WILL BE POSSIBLE. ANY STORMS THAT DO
DEVELOP ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS
ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 10, 12:02 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
102 PM EDT TUE JUL 10 2007
GAZ011-101745-
102 PM EDT TUE JUL 10 2007
...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHATTOOGA COUNTY
UNTIL 145 PM EDT...
AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES WEST OF CLOUDLAND TO 10 MILES
SOUTHWEST OF MENLO...MOVING EAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CHATTOOGA COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CLOUDLAND...MENLO...SUBLIGNA...
BERRYTON...LYERLY...JAMES H. FLOYD STATE PARK...TRION...SUMMERVILLE
AND TIDINGS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jul 10, 12:45 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT TUE JUL 10 2007
GAZ019-101830-
145 PM EDT TUE JUL 10 2007
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FLOYD COUNTY
UNTIL 230 PM EDT...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF CAVE SPRING...MOVING EAST AT 35
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FLOYD COUNTY
THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COOSA...CAVE SPRING...ROME AND LINDALE. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 10, 12:55 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT TUE JUL 10 2007
GAZ034-101830-
155 PM EDT TUE JUL 10 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
GWINNETT COUNTY UNTIL 230 PM EDT...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERKELEY LAKE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GWINNETT COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE DULUTH...BERKELEY LAKE...LAWRENCEVILLE...
SNELLVILLE...GRAYSON AND DACULA. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Event by event
4 thunderstorm wind, 2 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Gwinnett
- When
- July 10, 12:55 PM EST to 1:00 PM EST
- Where
- Gwinnett County, Norcross to Duluth
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 33.930, -84.220
WXIA Television of Atlanta reported that a couple of trees were down on homes in the western part of the county.
Thunderstorm Wind, Floyd
- When
- July 10, 1:07 PM EST
- Where
- Floyd County, Rome
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 34.250, -85.180
The Rome Newswire Reported that a very large tree limb fell on a vehicle in Rome, essentially destroying the vehicle.
Lightning, Gwinnett
- When
- July 10, 1:26 PM EST to 2:01 PM EST
- Where
- Gwinnett County, Suwanee to Lilburn
- Property damage
- $175,000
- Reported by
- Emergency Manager
- Coordinates
- 34.050, -84.070
The Gwinnett County Emergency Management Director reported that three homes were struck by lightning, one in Lawrenceville on Polarwood Lane Northwest, another on Wildwood Lake Drive Northwest in Suwanee, and a third on Amsterdam Court in Lilburn. The only one which sustained any significant damage was the one on Wildwood Lane in Suwanee. The Gwinnett Daily Post reported that lightning struck a tree next to a home on Coteau Place in Lawrenceville. The tree fell on the roof of the home causing moderate damage.
Hail, Douglas
- When
- July 10, 2:08 PM EST to 2:11 PM EST
- Where
- Douglas County, 3 mi NW of Fairplay to Fairplay
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.661, -84.907
The public observed nickel-sized hail.
Lightning, Cobb
- When
- July 10, 2:11 PM EST
- Where
- Cobb County, Kennesaw
- Property damage
- $250,000
- Reported by
- Broadcast Media
- Coordinates
- 34.020, -84.620
WXIA Television of Atlanta reported that lightning struck a home in the Kennesaw area causing substantial damage to the structure.
Thunderstorm Wind, White
- When
- July 10, 2:30 PM EST to 3:00 PM EST
- Where
- White County, 6 mi NW of Helen to Mossy Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 34.761, -83.795
The White County 911 Center reported that a number of trees were down throughout the county. However, the greatest concentration of downed trees was in the northwest part of the county, northwest of Helen.
Thunderstorm Wind, Haralson
- When
- July 10, 4:40 PM EST to 4:45 PM EST
- Where
- Haralson County, 3.5 mi E of Bremen to 4 mi E of Bremen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750,000
- Reported by
- Emergency Manager
- Coordinates
- 33.720, -85.089
The Haralson County Emergency Management Director reported that a poultry farm between Bremen and the Carroll county line near Temple was destroyed from an apparent thunderstorm downburst or microburst. A number of trees were down in the area of the poultry farm and were twisted about with sheet metal from the damaged poultry facility. Damage to the poultry farm alone was valued at $0.75M. A couple of trees were also down in the southern part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
- Lightning Strike in Pennsylvania, July 10, 2007$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48942, 48948, 52061, 48937, 48945, 48938, 48940.